MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER

B.BRAUN MEDICAL SAS VENATECH LP; VENA CAVA FILTER
Model Number 31335
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Thrombosis/Thrombus (4440)
Date of Event 06/12/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Batch history review we have checked the manufacturing file of batch nr 36895849 which complies with our specifications and does not present any discrepancy.No other complaint has been reported to us on this batch of vena cava filters released in april 2015.Investigation results we did not receive the complaint sample or the x-ray pictures for investigation.The information available is insufficient.Conclusion: without concrete elements, no thorough investigation can be performed.The relation between the filter and the incident cannot be established.No conclusion can be drawn about the root cause.However it is worth noting that this type of incident is a known potential complication of the implantation of vena cava filter, well documented in the literature the complaint rate for this type of incident is low.No corrective action is envisaged.If new elements become available in the future, we will reopen this complaint.
 
Event or Problem Description
Subject is a (b)(6) year old female with history of hypertension, shortness of breath, current malignancy, current and past history of resolved bilateral dvt limited to below popliteal vein.Contraindication to anticoagulation due to recurrent dvt on anticoagulants; developed dvt on avastan.On (b)(6) 2016, subject was admitted to hospital, consented, venatech® lp vena cava filter was placed without complication, and discharged.On (b)(6) 2017, subject underwent a venous lysis for lower extremity dvt that extended up into the infrarenal ivc.Post procedure in recovery for observation the subject showed progressive altered mental status.Subject moved to ct demonstrating a large right temporoparietal intraparenchymal hemorrhage.Subject was intubated, and later in the evening the family chose to extubate the subject as they did not want pt to undergo surgery.The intracerebral hemorrhage was considered expected, and not related to the ivc filter or procedure.Also on (b)(6) 2017, a ct of abdomen and pelvis was obtained for possible colitis which showed extensive thrombus of the ivc extending from the filter down to the common iliac vein.Stranding concerning for thrombophlebitis.Subject was placed on therapeutic exoxaprin, vancomycin and cefepime.Follow-up information received indicated the subject underwent an uncomplicated procedure of a successful lysis and stent placement on (b)(6) 2017 and received tpa and heparin post procedure.The event was considered resolved with sequelae on (b)(6) 2017, when the subject died.The thrombophlebitis was considered expected, and possibly related to the filter or procedure by the pi.
 
Additional Manufacturer Narrative
The recent information received does not allow to establish a causality link between the device and the reported event.B.Braun medical sas is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.The reported incident has not been substantiated by any verifiable information (e.G.Films or medical records) that could be used to investigate the veracity of the alleged incident or relation to the device or procedure.This report does not constitute an admission or conclusion by b.Braun medical sas or its employees that the device, b.Braun medical sas, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"subject is a 69 year old female with history of hypertension, shortness of breath, current malignancy, current and past history of resolved bilateral dvt limited to below popliteal vein.Contraindication to anticoagulation due to recurrent dvt on anticoagulants; developed dvt on avastan.On (b)(6) 2016, subject was admitted to hospital, consented, venatech® lp vena cava filter was placed without complication, and discharged.On (b)(6) 2017, subject underwent a venous lysis for lower extremity dvt that extended up into the infrarenal ivc.Post procedure in recovery for observation the subject showed progressive altered mental status.Subject moved to ct demonstrating a large right temporoparietal intraparenchymal hemorrhage.Subject was intubated, and later in the evening the family chose to extubate the subject as they did not want pt to undergo surgery.The intracerebral hemorrhage was considered expected, and not related to the ivc filter or procedure.Also on (b)(6) 2017, a ct of abdomen and pelvis was obtained for possible colitis which showed extensive thrombus of the ivc extending from the filter down to the common iliac vein.Stranding concerning for thrombophlebitis.Subject was placed on therapeutic exoxaprin, vancomycin and cefepime.Follow-up information received indicated the subject underwent an uncomplicated procedure of a successful lysis and stent placement on (b)(6) /2017 and received tpa and heparin post procedure.The event was considered resolved with sequelae on (b)(6) 2017, when the subject died.The thrombophlebitis was considered expected, and possibly related to the filter or procedure by the pi.Additional/updated information received on 07/07/2021: in an email from the preserve study group: on (b)(6) 20/17, subject underwent a venous lysis for lower extremity dvt that extended up into the infrarenal iv.Post procedure in recovery for observation the subject showed progressive altered mental status.Subject moved to ct demonstrating a large right temporoparietal intraparenchymal hemorrhage.Subject was intubated, and later in the evening the family chose to extubate the subject as they did not want subject to undergo surgery.".

Brand Name
VENATECH LP
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
MDR Report Key10101685
Report Number9612452-2020-00018
Device Sequence Number2625211
Product Code DTK
UDI-Device Identifier04038653918164
UDI-Public04038653918164
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K010485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/29/2020
Device Model Number31335
Device Catalogue Number5010024
Device Lot Number36895849
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age70 YR